Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 115, NWS Birmingham, AL

August 10, 2018Shelby County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2018, 7:22 PM CDT for Shelby County, Alabama. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2018, 7:22 PM CDT (00:22 UTC)
Expired
Aug 10, 2018, 7:45 PM CDT
In force
23 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Shelby County, AL

The radar

The Birmingham radar (KBMX), 16 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 7:22 PM CDTTSTM WND DMG2 Se Bessemer Airport, ALTREES WERE BLOWN DOWN NEAR HIGHWAY 52 AND ELVIRA ROAD.
Aug 10, 7:25 PM CDTTSTM WND DMG2 Ssw Joe Tucker Park, ALTREE DOWN ON SCURLOCK ROAD.
Aug 10, 7:42 PM CDTTSTM WND DMG1 Ene Alabaster, ALTREES WERE BLOWN DOWN NEAR WEATHERLY CLUB DRIVE. NUMEROUS OTHER REPORTS OF LARGE TREE LIMBS AND POWER LINES BLOWN DOWN IN ALABASTER, PELHAM, AND HELENA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2018-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2018-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1234 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

116 
WUUS54 KBMX 110022
SVRBMX
ALC117-110045-
/O.NEW.KBMX.SV.W.0115.180811T0022Z-180811T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
722 PM CDT FRI AUG 10 2018

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  West central Shelby County in central Alabama...

* Until 745 PM CDT.

* At 721 PM CDT, a severe thunderstorm was located near Helena,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Hoover, Alabaster, Pelham, Helena, Indian Springs Village, Oak
  Mountain State Park, Oak Mountain Amphitheater, Riverchase, Joe
  Tucker Park, Ballantrae, Camp Branch, Saddle Lake Farms, Siluria,
  Bounds Lake and Saginaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3334 8667 3318 8671 3327 8697 3327 8695
      3328 8693 3330 8693 3330 8692 3331 8690
      3332 8690 3333 8688 3333 8683 3335 8683
TIME...MOT...LOC 0021Z 275DEG 18KT 3329 8692 

HAIL...0.75IN
WIND...60MPH
 
$$

05
3 follow-up statements
519 
WWUS54 KBMX 110029
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
729 PM CDT FRI AUG 10 2018

ALC117-110045-
/O.CON.KBMX.SV.W.0115.000000T0000Z-180811T0045Z/
Shelby AL-
729 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL SHELBY COUNTY...

At 728 PM CDT, a severe thunderstorm was located over Helena, moving
east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alabaster, Pelham, Helena, Oak Mountain State Park, Joe Tucker Park,
Camp Branch, Saddle Lake Farms, Siluria, Bounds Lake, Ballantrae and
Saginaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3326 8693 3329 8691 3331 8690 3332 8690
      3333 8688 3330 8676 3332 8675 3330 8668
      3318 8671
TIME...MOT...LOC 0028Z 278DEG 17KT 3328 8688 

HAIL...0.75IN
WIND...60MPH
 
$$

05
030 
WWUS54 KBMX 110032
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
732 PM CDT FRI AUG 10 2018

ALC117-110045-
/O.CON.KBMX.SV.W.0115.000000T0000Z-180811T0045Z/
Shelby AL-
732 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL SHELBY COUNTY...

At 732 PM CDT, a severe thunderstorm was located over Helena, moving
east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alabaster, Pelham, Helena, Oak Mountain State Park, Joe Tucker Park,
Camp Branch, Saddle Lake Farms, Siluria, Bounds Lake, Ballantrae and
Saginaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3326 8690 3332 8687 3331 8680 3331 8678
      3330 8676 3329 8668 3318 8671 3321 8680
TIME...MOT...LOC 0032Z 282DEG 15KT 3328 8685 

HAIL...0.75IN
WIND...60MPH
 
$$

05
563 
WWUS54 KBMX 110037
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
737 PM CDT FRI AUG 10 2018

ALC117-110045-
/O.CON.KBMX.SV.W.0115.000000T0000Z-180811T0045Z/
Shelby AL-
737 PM CDT FRI AUG 10 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL SHELBY COUNTY...

At 737 PM CDT, a severe thunderstorm was located over Alabaster,
moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Alabaster, Pelham, Helena, Joe Tucker Park, Camp Branch, Saddle Lake
Farms, Bounds Lake, Ballantrae and Saginaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3326 8689 3331 8686 3328 8668 3318 8671
TIME...MOT...LOC 0037Z 284DEG 17KT 3327 8682 

HAIL...0.75IN
WIND...60MPH
 
$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:04 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Aug 10, 3:04 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
304 PM CDT Fri Aug 10 2018

.SHORT TERM...

Shortwave trough moving eastward across the TN valley today was
helping to set off some showers and thunderstorms. As expected,
some drier air has worked into the northern half of the CWA,
which has kept the bulk of the more widespread convection in the
south. This activity should continue at close to its present (as
of 20z) coverage and intensity through sunset, with a gradual drop
in both after that. A continued northwest flow in the low levels
should also help to advect in some drier air, and further limit
the rain to the south as the evening goes on. All in all, the
ongoing forecast had the situation pretty well in hand, and only
small adjustments will be made to the first period.

/61/

.LONG TERM...
Saturday through Thursday.

Models continue to be aggressive with subsidence and drying behind
a shortwave trough on Saturday, and POPs have been adjusted
downward once again. PWAT values dropping below 1.5 inches should
promote dry conditions for most of the forecast area. Any isolated
convection should be limited to the far southern counties.

A surge in moisture from the west is expected on Sunday as the
base of an upper-level trough extends southward into Alabama.
This should promote the development of scattered showers and
storms especially during the later part of the afternoon. Height
rises are expected on Monday as a ridge builds in from the south,
but 30 to 40 POPs may continue due to PWAT values hovering around
2 inches.

Rain chances may tend to decrease for Tuesday and Wednesday if the
upper-level ridge becomes more prominent as indicated by model
guidance. However, the ridge appears transient in nature, and
somewhat higher rain chances may take shape for Thursday as
westerlies begin to affect the northern part of the state.

87/Grantham

&&

.AVIATION...
18Z TAF Discussion.

Convection fired up pretty quickly late this morning, and judging
from satellite and radar trends it looks like the large bulk of
the activity will stay in the southern half of Alabama. Therefore, I
have removed the mention of showers/storms from the northern
central Alabama terminals (TCL/BHM/EET/ASN/ANB) for the rest of
today. Looks like pretty good coverage in the south half, and MGM
and TOI may be dealing with reductions to visibility and ceilings
off and on through the afternoon.

Overnight, the forecast becomes even more problematic. In addition
to the inherent uncertainties regarding how long the convection is
able to be sustained, there's also a question of low cloud
development. Low level moisture forecasts from at least one short
range model suggest that stratus development is likely, starting
around the 07z-09z time frame. Other computer model guidance
suggests otherwise, with just a bit of light fog (at most). Given
the low clouds that developed this morning, I decided to go with
the more pessimistic model (which also seems to have been
handling the low level moisture fields better lately).

/61/

&&

.FIRE WEATHER...

High rain chances will continue through early tonight, especially
in the south half of central Alabama. But most of the area will
remain dry on Saturday. Rain chances should increase somewhat for
Sunday and Monday. Morning fog and low clouds will be possible in
locations that receive afternoon and evening rainfall. There are
no fire weather concerns at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  90  70  90  70 /  20  10  10  40  30
Anniston    70  90  70  90  71 /  30  10  10  30  30
Birmingham  71  91  72  91  72 /  20  10  10  40  30
Tuscaloosa  72  93  73  92  73 /  30  10  10  40  30
Calera      71  90  71  90  71 /  30  10  10  40  30
Auburn      71  88  72  90  72 /  40  10  10  30  20
Montgomery  73  91  73  93  73 /  50  20  10  30  20
Troy        72  90  72  93  73 /  50  30  10  30  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 10, 4:02 AM CDT, 15 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
402 AM CDT Fri Aug 10 2018

ALZ011>015-017>050-111215-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
402 AM CDT Fri Aug 10 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is not
expected at this time.

In the hours before

Special weather statement, Aug 10, 1:26 PM CDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
126 PM CDT FRI AUG 10 2018

ALZ039-101900-
Marengo AL-
126 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARENGO COUNTY UNTIL
200 PM CDT...

At 126 PM CDT, Doppler radar was tracking a strong thunderstorm over
Thomaston, or 10 miles southeast of Linden, moving southeast at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Thomaston, Freddie Jones Field, Consul and Carleys.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 8776 3234 8769 3227 8747 3226 8747
      3227 8750 3227 8751 3225 8752 3213 8752
      3213 8761
TIME...MOT...LOC 1826Z 298DEG 19KT 3224 8764

05
Special weather statement, Aug 10, 1:34 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Birmingham AL
134 PM CDT FRI AUG 10 2018

ALZ040-101900-
Dallas AL-
134 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALLAS COUNTY UNTIL 200
PM CDT...

At 133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Marion Junction to near Orrville to near
Central Mills. Movement was east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Selma, Selmont-West Selmont, Orrville, Bogue Chitto, Old Cahaba Park,
Memorial Stadium, Dannelly Reservoir, Marion Junction, Dallas County
Horse Arena, Skyharbor Airport, Whites Bluff, Safford, Hazen, Craig
Field Aiport, Selma Drag Strip and Crumptonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3210 8723 3212 8724 3212 8726 3214 8725
      3215 8728 3217 8729 3216 8730 3218 8732
      3220 8732 3220 8736 3224 8739 3224 8741
      3227 8745 3227 8747 3231 8739 3247 8735
      3239 8695 3219 8707 3209 8720
TIME...MOT...LOC 1833Z 291DEG 25KT 3244 8729 3229 8732 3224 8740

05
Special weather statement, Aug 10, 1:58 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
158 PM CDT FRI AUG 10 2018

ALZ040-101930-
Dallas AL-
158 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
230 PM CDT...

At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dannelly Reservoir, or 15 miles north of Camden, moving southeast at
15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orrville, Dannelly Reservoir, Whites Bluff and Crumptonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 8719 3210 8723 3212 8724 3212 8726
      3214 8725 3215 8728 3217 8729 3216 8730
      3218 8732 3220 8732 3220 8736 3232 8724
      3222 8703 3207 8718
TIME...MOT...LOC 1857Z 300DEG 15KT 3222 8727

05
Special weather statement, Aug 10, 2:04 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Birmingham AL
204 PM CDT FRI AUG 10 2018

ALZ045-046-101930-
Macon AL-Bullock AL-
204 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BULLOCK AND SOUTH
CENTRAL MACON COUNTIES UNTIL 230 PM CDT...

At 203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin Field, or near Union Springs, moving southeast at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Union Springs, Franklin Field, Aberfoil, Sedgefield and Fort Davis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8587 3229 8580 3224 8554 3203 8567
TIME...MOT...LOC 1903Z 297DEG 16KT 3219 8576

05
Special weather statement, Aug 10, 2:47 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Birmingham AL
247 PM CDT FRI AUG 10 2018

ALZ049-102015-
Pike AL-
247 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY UNTIL
315 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goshen, moving east at 5 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Troy and Troy Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3175 8615 3179 8615 3179 8620 3181 8620
      3183 8618 3185 8619 3187 8618 3186 8597
      3170 8604
TIME...MOT...LOC 1947Z 289DEG 6KT 3179 8614

05
Special weather statement, Aug 10, 7:08 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Birmingham AL
708 PM CDT FRI AUG 10 2018

ALZ023>025-034-110045-
Bibb AL-Jefferson AL-Shelby AL-Tuscaloosa AL-
708 PM CDT FRI AUG 10 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...WEST
CENTRAL SHELBY...NORTHERN BIBB AND SOUTH CENTRAL JEFFERSON COUNTIES
UNTIL 745 PM CDT...

At 707 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bessemer to near Abernant to near Coaling.
Movement was east at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Alabaster, Bessemer, Pelham, Helena, Lake View, Coaling, Vance,
Woodstock, West Blocton, Tannehill Ironworks State Park, Abernant,
Mercedes Benz Of Alabama, North Bibb, Oak Mountain Amphitheater, Oak
Mountain State Park, Joe Tucker Park, Promenade Tannehill, Bent Brook
Golf Club, Green Pond and Caffee Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3333 8676 3298 8705 3308 8743 3330 8723
      3334 8702
TIME...MOT...LOC 0007Z 275DEG 21KT 3331 8700 3324 8721 3308 8738

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:08 PM CDTSpecial Weather StatementBMXBibb37 min
Aug 10, 7:42 PM CDTSpecial Weather StatementBMXBibb, Shelby33 min
Aug 10, 7:43 PM CDTSevere Thunderstorm WarningBMXShelby29 min
Aug 10, 7:48 PM CDTSpecial Weather StatementBMXLamar27 min
Aug 10, 8:20 PM CDTSpecial Weather StatementBMXLamar25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.